Hi how are you? I am an hiv positive 28 year old.male. I train regularly at a local gym that is 3 -5 days a week depending on how I'll be feeling. Before I started taking hiv medication I had muscle.mass and I weighed between 110kgs and 107 kgs . Recently my muscle mass has declined drastically. The last time I weighed myself about 2 weeks ago I had dropped to 104 and now I'm sure I'm less. Could it be the medication that's eating me away or could there be another reason for this muscle loss? Please help
I am sorry to hear you have had unintentional weight and muscle mass.
I am not sure if you are taking AZT, D4T or DDI. Those drugs can cause lipoatrophy and weight loss. Switching from them to medications like abacavir or tenofovir can help reverse and prevent lipoatrophy to a certain degree.
Some HIV+ who have unintentional weight loss that cannot be reversed by eating more use medications that can help:
How Do I Get My Weight Back When I'm HIV Positive?
In this video, I provide some nutritional tips that can help you gain weight in a healthy way:
Nelson Vergel's Tips on Healthy Eating
And in this one I provide exercise tips to increase muscle:
Nelson Vergel's Time-Saving Tips to Maximize the Benefits of Exercise
I hope this information helps to guide you about your options to gain weight while living with HIV.